Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 21, 2014, 1:07 PM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 1:07 PM CDT (18:07 UTC)
- Expired
- Jun 21, 2014, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 87 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS54 KMAF 211807
FFWMAF
TXC383-212100-
/O.NEW.KMAF.FF.W.0027.140621T1807Z-140621T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN REAGAN COUNTY IN WEST TEXAS...
* UNTIL 400 PM CDT
* AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM THUNDERSTORMS NEARLY STATIONARY OVER THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...ISAAC
DRAW AND BIG JIM DRAW.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.
&&
LAT...LON 3108 10128 3108 10154 3127 10154 3127 10127
3108 10127
$$1 follow-up statement
153
WGUS74 KMAF 211941
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SAT JUN 21 2014
TXC383-212100-
/O.CON.KMAF.FF.W.0027.000000T0000Z-140621T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAGAN-
241 PM CDT SAT JUN 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHEASTERN REAGAN COUNTY...
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS PRODUCING VERY HEAVY RAIN IN THE BIG LAKE VICINITY.
RADAR ESTIMATES AS MUCH AS 5 INCHES OF RAIN HAS FALLEN IN THE
VICINITY OF BIG LAKE OVER THE PAST FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...ISAAC
DRAW AND BIG JIM DRAW.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.
&&
LAT...LON 3108 10128 3108 10154 3127 10154 3127 10127
3108 10127
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 11:33 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 21, 11:33 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1133 AM CDT Sat Jun 21 2014 .AVIATION... Area radars show MCV remnants east of KMAF, and slowly drifting northward. This activity has been waning for the last several hours, and sat trends/models suggest it will continue to do so. Expect cigs to improve to VFR all terminals this afternoon. Buffer soundings suggest stratus redevelopment KMAF/KHOB around sunrise, but we'll keep it SCT for now. && .PREV DISCUSSION... /ISSUED 556 AM CDT Sat Jun 21 2014/ AVIATION... 12Z TAF issuance... The main aviation concerns for the next 24 hours is possible SHRA/TSRA at MAF today and MVFR cigs affecting all terminals this morning. Still tough to tell if and when low stratus will develop. CNM has been at MVFR for several hours now but no other site is reporting low cigs attm. Have stratus at all but PEQ for at least a couple of hours this morning, if not longer. Will continue to monitor trends and amend when needed. Otherwise, VFR conditions are expected to prevail later this morning at which point low cigs should scatter and lift. So far, radar trends haven't shown any redevelopment over eastern portions of the region. Could see some showers with a few thunderstorms during the day today at MAF and went ahead and introduced SHRA for late morning through early afternoon. This is the area of highest confidence at the moment. PREV DISCUSSION... /ISSUED 358 AM CDT Sat Jun 21 2014/ DISCUSSION... Will begin the day with a weakness over the area in the upper fields with 588 highs to the east and west. A lingering shortwave slowly drifting across the area may help to produce some storms today. The ridge looks to have somewhat of a hard time getting established across the region as a couple of mid latitude troughs swing across the central plains over the next week. There has been a slight increase in overnight convection east of the area and this may expand into the Eastern Permian Basin. Have highest pops in the east today... could see some locally heavy rain as atmosphere very moist... 00Z MAF sounding had PW of 1.44 inches. Today meso eta develops precip over the Lower Trans Pecos and Permian Basin. GFS also does develop precip in the same area but to a lesser extent. Sunday precip shifts west over the higher elevations mainly during the afternoon. Forecast has highest pops today due to the shortwave but low pops continue into Wednesday. Yesterday was unusually cool due to cloud cover and some lingering rain mainly south. Guidance gives unseasonably cool temperatures again today for the first day of summer... expect to see more sun and slightly warmer 850mb temps today so have gone a little over guidance but still widespread highs in the 80s. On Sunday 850mb temps will be much warmer and expect returns of highs in the 90s with 100s possible for the Pecos and Rio Grande Valleys. Models want to warm temps in the extended to around 100 for much of the area but sub tropical ridge remains centered over Mexico and does not look to sit on top of the region. Have stayed more toward the warmer MEX guidance... ECE guidance cooler and closer to normal temps but expect it will be warm. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 21, 4:18 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CDT SAT JUN 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 418 AM CDT SAT JUN 21 2014 /318 AM MDT SAT JUN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS WITH SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY OVER THE BIG BEND AREA...LOWER TRANS PECOS...STOCKTON PLATEAU...AND PERMIAN BASIN. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND AREAS OF LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:26 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jun 21, 2:20 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 21, 3:09 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jun 21, 4:09 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.